Q. After oil massage, my lower back is full of acne. Any suggestions?

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
Published on Feb 14, 2018 and last reviewed on: Jun 26, 2019

Hello doctor,

So I never had acne on the back, maybe one or two single, but after visiting this massage center, which I know was a big mistake, my lower back is full of acne. I tried a couple of ointments, did not work. Cortisone helped a little, but not really. I think I need oral back up, any suggestions?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

Apply Adapalene and Benzoyl peroxide 2.5 % combination gel at bedtime over the back.

Do not apply Cortisone cream (steroid). It can lead to worsening of the condition.

Clinical photographs would have helped.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

Regarding the picture, that is how it was a week ago. Now, it is little better but about the same. And it has been like that for a good few weeks now. You are right I should not use Cortisone on whiteheads, I forgot.

Okay, I get your response, but let me ask you few questions.

First, you do not think I need any oral antibiotics? I want to bring your attention one more time to the fact that I got these acnes after that massage with oils. That is 100 % the reason for them to pop up. I am an extremely clean guy.

And the second thing, I am reading instructions about Adapalene and they say do not mix and apply at the same time with any other ointment at the same spot. Should I still do it, or can you explain this a little bit more? Sorry for such a big text. Just tired of these guys on my back.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

I have reviewed the clinical photographs attached (attachment removed to protect patient identity). Without looking at the clinical condition, oral medications cannot be suggested.

You will need oral medications. If you are not allergic to oral antibiotics or do not have any medical condition then I suggest:

  1. Capsule Doxycycline 100 mg twice a day after meal for two weeks.
  2. Epiduo gel (combination gel of Adapalene and Benzoyl peroxide 2.5 %). So, you do not have to mix it with any other creams. Apply at bedtime for half hour then wash. If you do not get a combination gel then either Adapalene plain or Benzoyl peroxide 2.5 % can be used.
  3. Clindac A solution (Clindamycin 1 %) to be applied once daily. There is no need to wash after application.
  4. Avoid oil or steroid application.

For further queries consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am not allergic to anything I ever have taken. I just thought oral antibiotics will help the best like they always do. So, where can I find these? Would I need a prescription?

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

You will need a prescription for the oral medication capsule Doxycycline. Consult your specialist doctor discuss with him or her and start taking the medicines with their consent.

If brand names are different that is alright. The composition should be as mentioned prior.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


I have got allergic reaction to Doxycycline. Please help.

Query: Hello doctor, I had an allergic reaction to Doxycycline and broke out with hives and skin rashes. What can I do to clear it up?  Read Full >>


Dr. Syed Shakeel Akthar
Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. The presented photograph is not hives (attachment removed to protect patient identity). It is chronic dermatitis. It has nothing to do with Doxycycline. You need a medium potency Corticosteroid cream like Betamethasone valerate 1 % twice daily for two weeks with an anti...  Read Full

What can I take for bacterial infection in my gums?

Query: Hello doctor, I have a bacterial infection in my gums because of my wisdom teeth coming in. I have taken Clindamycin and Motrin but it does not work.  Read Full >>


Answer: Hello, Welcome to icliniq.com. Gum infection can be due to a number of reasons like tooth infection or cavity, abscess, etc. If Clindamycin is not working, I suggest taking Amoxicillin 500 mg twice daily for five days. Consult your specialist doctor, discuss with him or her and start taking the medi...  Read Full

Can Doxycycline cause bald spots on scalp?

Query: Hello doctor, I was taking Doxycycline for three months. After I got a haircut in third month, I noticed that I had two bald patches (it is not actually bald, they were just super thin with a little bit of hair). I got a haircut again today, and the same problem occurred. I am almost positive that ...  Read Full >>


Dr. Rabia
Dermatologist

Answer: Hi, Welcome to icliniq.com. Doxycycline is Tetracycline antibiotic that can cause photosensitivity and photo-onycolysis (nail dystrophy) but alopecia areata is not linked with this medication. On the other hand, nail problems are common with alopecia areata.  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.